A case report of retigabine induced oral mucosal dyspigmenta
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Dyspigmentation of the oral mucosa has a multitude of aetiological causes. Retigabine, a new antiepileptic drug, has the potential side effect of inducing a blue/purple pigmentation of the oral mucosa in addition to the skin, lips, nails, and retina of the eyes. This article presents a unique case of dyspigmentation present in the oral mucosa of the hard palate which has previously been unreported in the dental literature.

Case presentation

A 70-year-old white male presented to a secondary care oral surgery department with an unusual asymptomatic pigmented lesion present in the hard palate of the oral cavity. The pigmentation was remarkable for its distinct blue/purple coloration which was associated with a similar discoloration of the nail beds of the hands. This is believed to be a side effect of the anti-epileptic medication retigabine.

https://goo.gl/Q7kbWq
S●●●i D●●●i and 4 others like this
Like
Comment
Share